Alert archive / New Jersey / Special Weather Statements in 2013

Special Weather Statement, NWS Philadelphia/Mount Holly

August 13, 2013Monmouth County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Aug 13, 2013, 10:01 AM EDT for Monmouth County, New Jersey. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2013, 10:01 AM EDT (14:01 UTC)
Expired
Aug 13, 2013, 10:30 AM EDT
In force
29 min
Issued by
NWS Philadelphia/Mount Holly

County Monmouth County, NJ

The radar

The Philadelphia radar (KDIX), 53 km from the middle of the area, began a volume at 14:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 2.0 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2013-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 146 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2013-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
146 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
984 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

559 
WWUS81 KPHI 131401
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1001 AM EDT TUE AUG 13 2013

NJZ012>015-020-131430-
EASTERN MONMOUTH NJ-MERCER NJ-MIDDLESEX NJ-OCEAN NJ-
WESTERN MONMOUTH NJ-
1001 AM EDT TUE AUG 13 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL MERCER...
MONMOUTH...NORTHWESTERN OCEAN AND SOUTHERN MIDDLESEX COUNTIES...

AT 956 AM EDT...A LINE OF DEVELOPING STRONG THUNDERSTORMS WAS 
LOCATED FROM MIDDLETOWN TO SPRING LAKE HEIGHTS...DEVELOPING  
NORTHEAST AT 10 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. FREQUENT CLOUD
TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO NOT STAY IN
THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL
FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL
POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS
AND CREEKS. THESE STORMS WILL BE NEAR NORTH MIDDLETOWN AROUND 1005
AM...PORT MONMOUTH AROUND 1010 AM...RED BANK AROUND 1015 AM...
LEONARDO AROUND 1020 AM...WEST LONG BRANCH AROUND 1025 AM AND 
ALLENHURST AROUND 1030 AM.  

OTHER THUNDERSTORMS MAY FOLLOW AROUND 11 AM. 

LAT...LON 4017 7399 4014 7402 4011 7446 4031 7458
      4046 7413 4043 7405 4042 7400 4047 7403
      4048 7402 4048 7401 4046 7398 4045 7399
      4045 7396 4031 7396

$$

FORECASTER:  DRAG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 13, 3:39 AM EDT, 6 hours 22 minutes earlier.

Area forecast discussion, Aug 13, 3:39 AM EDT, 6 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
339 AM EDT TUE AUG 13 2013

.SYNOPSIS...
WEAK LOW PRESSURE AND A COLD FRONT WILL APPROACH AND MOVE ACROSS THE
AREA TODAY AND TONIGHT. LARGE HIGH PRESSURE OVER THE MIDWEST STATES
WILL THEN BUILD EASTWARD INTO THE MID ATLANTIC REGION WEDNESDAY
THROUGH FRIDAY. A WARM FRONT ALONG THE SOUTHEASTERN SEABOARD THIS
WEEKEND MAY EVENTUALLY DRIFT NORTHWARD BY EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE LATEST GUIDANCE CONTINUES TO POINT TOWARD A MODERATE TO HEAVY
RAINFALL EVENT FOR OUR REGION WITH WIDESPREAD 1 TO 2 INCH RAINFALL
AMOUNTS ESPECIALLY FROM THE INTERSTATE 95 CORRIDOR NORTHWESTWARD.
LOCALLY HIGHER AMOUNTS UP TO 3 OR 4 INCHES SEEM LIKELY. THE GUIDANCE
IS KEYING IN ON THE PENNSYLVANIA COUNTIES OF CHESTER, MONTGOMERY,
BUCKS, NORTHAMPTON, LEHIGH AND BERKS FOR THE GREATEST PROBABILITY OF
RECEIVING THE HIGHER AMOUNTS. WE HAVE ISSUED A FLASH FLOOD WATCH FOR
OUR COUNTIES ALONG THE INTERSTATE 95 CORRIDOR AS WELL AS ALL OF OUR
COUNTIES TO THE NORTHWEST. IT IS IN EFFECT UNTIL 400 PM.

THE GUIDANCE IS ALSO FAIRLY SIMILAR IN KEEPING RAINFALL AMOUNTS TO
LESS THAN AN INCH TO THE SOUTHEAST OF THE INTERSTATE 95 CORRIDOR, SO
NO WATCH SEEMS NECESSARY FOR SOUTHEASTERN NEW JERSEY OR FOR OUR
DELMARVA COUNTIES SOUTH OF THE CANAL.

A MID LEVEL SHORT WAVE LOCATED OVER THE UPPER OHIO RIVER VALLEY AND
VICINITY AROUND 300 AM WILL PROGRESS EASTWARD AND IT SHOULD PASS
OVER OUR REGION BETWEEN ABOUT 800 AM AND 1100 AM. THE FEATURE HAS A
HISTORY OF PRODUCING EXCESSIVE RAINFALL. PRECIPITABLE WATER VALUES
WILL BE NEAR OR IN EXCESS OF TWO INCHES THIS MORNING IN MUCH OF OUR
REGION. THEREFORE, WE HAVE A FAIRLY ROBUST TRIGGER AND ABUNDANT
MOISTURE PRODUCING THE INGREDIENTS FOR HEAVY RAINFALL.

AT THE SURFACE, A WEAK AREA OF LOW PRESSURE WAS LOCATED OVER
NORTHERN VIRGINIA AROUND 300 AM. THE LOW SHOULD LIFT NORTHEASTWARD,
PASSING OVER OUR REGION DURING THE MORNING AND EARLY AFTERNOON. A
COLD FRONT IS FORECAST TO APPROACH FROM THE NORTHWEST LATE IN THE
DAY.

THE SKY WILL BE CLOUDY FOR TODAY WITH PERHAPS SOME BREAKS DEVELOPING
IN THE AFTERNOON. MAXIMUM TEMPERATURES SHOULD BE IN THE 70S IN OUR
NORTHWESTERN COUNTIES AND IN THE 80S ELSEWHERE. WIND DIRECTIONS WILL
BE VARIABLE DUE TO THE WEAK SURFACE LOW TRACKING THROUGH OUR REGION.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
A COLD FRONT SHOULD PUSH THROUGH OUR NORTHWESTERN COUNTIES EARLY
THIS EVENING, REACHING THE INTERSTATE 95 CORRIDOR AROUND 900 PM OR
1000 PM, THEN PASSING OFF THE COAST AROUND MIDNIGHT. THERE MAY BE A
FEW LINGERING SHOWERS IN THE EVENING WITH THE FRONT FOLLOWED BY
DRYING FROM THE NORTHWEST. CLOUDS ARE EXPECTED TO BE ON THE DECREASE
WITH A NORTHWEST WIND. TEMPERATURES SHOULD FALL INTO THE 50S IN THE
NORTHWEST AND INTO THE 60S ELSEWHERE LATE TONIGHT.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
THE LONG TERM WILL BEGIN WITH A STRETCH OF DRY WEATHER AS SURFACE
HIGH PRESSURE ACROSS THE GREAT LAKES AND MIDWEST STATES GRADUALLY
SHIFTS EASTWARD THROUGH WEDNESDAY AND THURSDAY INTO THE MID ATLANTIC
STATES, BEFORE EDGING OFFSHORE LATER FRIDAY. A MID-LEVEL TROUGH WILL
BE MOVING OVER THE REGION AS WELL DURING THE WEDNESDAY TO THURSDAY
TIMEFRAME. VERY PLEASANT WEATHER IS IN STORE THROUGH THIS STRETCH,
WITH AMPLE SUN, GENERALLY LIGHT WINDS, AND BELOW AVERAGE
TEMPERATURES FROM WEDNESDAY THROUGH FRIDAY. WEDNESDAY IS EXPECTED TO
BE THE COOLEST DAY AS THE 500MB TROUGH MOVES OVER OUR AREA, AND
MODEL 850/925MB TEMPS INDICATE THAT HIGH TEMPERATURES ACROSS THE
REGION MAY NOT GET OUT OF THE MIDDLE TO UPPER 70S, WITH PERHAPS
MAXIMUM READINGS IN THE UPPER 60S FOR THE HIGHER TERRAIN IN THE
SOUTHERN POCONOS. TEMPERATURES ARE EXPECTED TO GRADUALLY MODERATE,
THOUGH, GOING INTO THURSDAY AND FRIDAY AS THE TROUGH WEAKENS, WITH
DAYTIME MAX TEMPERATURES RETURNING BACK INTO THE LOWER 80S FOR MUCH
OF THE REGION BY FRIDAY.

OVER THE WEEKEND, WEAK SURFACE HIGH PRESSURE WILL CONTINUE TO
INFLUENCE OUR REGION. MEANWHILE TO OUR SOUTH, BOTH THE GFS AND ECMWF
INDICATE A WARM FRONTAL BOUNDARY PRESENT ALONG THE COAST OF THE
SOUTHEAST STATES. AT THIS TIME, THERE IS FAIRLY GOOD AGREEMENT THAT
THIS BOUNDARY SHOULD REMAIN TO OUR SOUTH THROUGH THE WEEKEND, BUT
THE BOUNDARY IS EXPECTED TO EDGE NORTHWARD THROUGH THE LATTER PART
OF THE WEEKEND. SOME SHOWERS MAY DEVELOP NORTH OF THIS BOUNDARY
ACROSS OUR DELMARVA ZONES THROUGH THE COURSE OF SUNDAY. THEREAFTER,
WE HAVE KEPT CHANCE POPS IN THE FCST FROM SUNDAY NIGHT THROUGH
MONDAY AS THE FRONTAL BOUNDARY IS PROGGED TO CONTINUE LIFTING
NORTHWARD. THERE ALSO LOOKS TO BE SUFFICIENT INSTABILITY ACROSS THE
REGION FOR THUNDER DURING MONDAY. PWATS ARE ALSO FORECAST TO
STEADILY INCREASE ACROSS THE REGION FROM SUNDAY THROUGH MONDAY,
ESPECIALLY ACROSS THE SOUTHERN HALF OF OUR FORECAST AREA. HIGHEST
POPS WILL BE KEPT FROM THE LOWER DELAWARE VALLEY AND SOUTHERN NJ
INTO THE DELMARVA.

&&

.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

AT 0700Z, THERE WERE HIGH CLOUDS OVERHEAD. CONDITIONS WERE VFR AT
KRDG, KABE, KPNE, KILG AND KACY. THERE WERE MVFR VISIBILITY
RESTRICTIONS AT KTTN, KPHL AND KMIV. CONDITIONS WILL DETERIORATE
QUICKLY AROUND DAYBREAK AS SHOWERS AND SCATTERED THUNDERSTORMS MOVE
INTO OUR REGION FROM THE WEST. THE RAIN WILL BECOME MODERATE TO
HEAVY AT TIMES AND IFR CONDITIONS ARE LIKELY. THE MODERATE TO HEAVY
RAIN SHOULD MOVE TO THE EAST AND NORTHEAST OF OUR REGION THIS
AFTERNOON WITH SOME IMPROVEMENT ANTICIPATED AT THAT TIME. DRY AIR IS
EXPECTED TO BUILD INTO OUR REGION FROM THE NORTHWEST TONIGHT.

THE WIND SHOULD BE LIGHT THIS MORNING AND IT WILL FAVOR THE SOUTH
AND SOUTHEAST IF ANY DIRECTION AT ALL. THE WIND IS EXPECTED TO
SETTLE INTO THE WEST AT 5 TO 10 KNOTS THIS AFTERNOON THEN IT SHOULD
BECOME NORTHWEST FOR TONIGHT.

OUTLOOK...
WEDNESDAY...VFR CONDITIONS WITH NORTHWEST WINDS, GUSTING 15 TO 20
KNOTS.

THURSDAY THROUGH SATURDAY...MAINLY VFR CONDITIONS WITH GENERALLY
LIGHT WINDS AND AFTN SEA BREEZES AT THE COAST.

&&

.MARINE...
WEAK LOW PRESSURE FROM THE SOUTHWEST IS FORECAST TO PASS OVER OUR
REGION TODAY. A COLD FRONT FROM THE NORTHWEST IS EXPECTED TO ARRIVE
TONIGHT. WIND SPEEDS AND WAVE HEIGHTS WILL LIKELY REMAIN BELOW THE
SMALL CRAFT ADVISORY CRITERIA FOR TODAY AND TONIGHT.

OUTLOOK...
HIGH PRESSURE BUILDING OVER THE REGION AND OUR ADJACENT COASTAL
WATERS WILL LEAD TO SUB-ADVISORY CONDITIONS ON OUR WATERS WEDNESDAY
THROUGH SATURDAY. NORTHWEST WINDS ARE EXPECTED TO BE A BIT GUSTY ON
WEDNESDAY, GUSTING AROUND 20 KNOTS, BUT WE DO NOT EXPECT NEEDING A
SCA AT THIS TIME. SEAS ARE EXPECTED TO BE MOSTLY AT 2 TO 3 FEET OR
LESS THROUGH SATURDAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR PAZ054-055-
     060>062-070-071-101>106.
NJ...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR NJZ001-007>010-
     012-013-015>019.
DE...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR DEZ001.
MD...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR MDZ008.
MARINE...NONE.

&&

SYNOPSIS...KLINE
NEAR TERM...IOVINO
SHORT TERM...IOVINO
LONG TERM...KLINE
AVIATION...IOVINO/KLINE
MARINE...IOVINO/KLINE
Hazardous weather outlook, Aug 13, 4:40 AM EDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
440 AM EDT TUE AUG 13 2013

DEZ001-MDZ008-NJZ001-007>010-012-013-015>019-PAZ054-055-060>062-070-
071-101>106-140845-
NEW CASTLE-CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
440 AM EDT TUE AUG 13 2013

...FLASH FLOOD WATCH IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

SCATTERED THUNDERSTORMS TODAY MAY BE ACCOMPANIED BY STRONG WIND
GUSTS AND FREQUENT CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-MDZ012-015-019-020-NJZ014-020>027-140845-
KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
440 AM EDT TUE AUG 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW
JERSEY.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS TODAY MAY BE ACCOMPANIED BY STRONG WIND
GUSTS AND FREQUENT CLOUD TO GROUND LIGHTNING. LOCALLY HEAVY
DOWNPOURS MAY CAUSE FLOODING IN AREAS OF POOR DRAINAGE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-140845-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
440 AM EDT TUE AUG 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS TODAY MAY BE ACCOMPANIED BY STRONG WIND
GUSTS AND FREQUENT CLOUD TO SURFACE LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Aug 13, 9:34 AM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
934 AM EDT TUE AUG 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0922 AM     TSTM WND DMG     INDIAN MILLS            39.79N  74.74W
08/13/2013                   BURLINGTON         NJ   EMERGENCY MNGR

            SEVERAL HOUSES DAMAGED AND TREES UPROOTED

&&

EVENT NUMBER PHI1300350

BUNKER
Local storm report, Aug 13, 9:37 AM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
937 AM EDT TUE AUG 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0934 AM     TSTM WND DMG     ELKTON                  39.60N  75.82W
08/13/2013                   CECIL              MD   PUBLIC

            20 TO 30 TREES DOWN 600 BLOCK KNOTTINGHAM ROAD

&&

EVENT NUMBER PHI1300351

BUNKER
Special weather statement, Aug 13, 9:49 AM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
949 AM EDT TUE AUG 13 2013

DEZ002-NJZ016>018-021>023-025-026-131445-
ATLANTIC NJ-CAMDEN NJ-CAPE MAY NJ-COASTAL ATLANTIC NJ-
COASTAL OCEAN NJ-CUMBERLAND NJ-GLOUCESTER NJ-KENT DE-SALEM NJ-
949 AM EDT TUE AUG 13 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ATLANTIC...
CUMBERLAND...NORTHERN KENT...NORTHWESTERN CAPE MAY...SOUTH CENTRAL
CAMDEN...SOUTH CENTRAL OCEAN...SOUTHEASTERN GLOUCESTER AND
SOUTHEASTERN SALEM COUNTIES...

AT 943 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
VICTORY LAKES TO SHILOH TO CHESWOLD...MOVING EAST AT 30 MPH.

THIS STATEMENT COVERS THE PORTIONS OF THE COUNTIES NOT IN WARNINGS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. FREQUENT CLOUD
TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO NOT STAY IN
THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL
FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL
POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS
AND CREEKS.

THESE STORMS WILL BE NEAR COLLINGS
LAKES...NEWFIELD...BRIDGETON...AND ROSENHAYN AROUND 955
AM...FOLSOM...LITTLE CREEK...BUENA...AND FAIRTON AROUND 1000
AM...HAMMONTON AND VINELAND AROUND 1005 AM.

LAT...LON 3951 7427 3932 7470 3911 7487 3917 7491
      3921 7504 3918 7515 3923 7518 3935 7538
      3931 7543 3916 7540 3918 7568 3936 7551
      3932 7543 3935 7539 3942 7546 3947 7541
      3970 7496 3955 7440 3949 7437 3953 7435

FORECASTER:  DRAG
Local storm report, Aug 13, 9:50 AM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
950 AM EDT TUE AUG 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     TSTM WND DMG     MONROE TWP              39.65N  74.97W
08/13/2013                   GLOUCESTER         NJ   EMERGENCY MNGR

            TREES... POWER LINES DOWN...LINES DOWN...7000 PEOPLE
            WITHOUT POWER

&&

EVENT NUMBER PHI1300358

BUNKER
Local storm report, Aug 13, 9:53 AM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
953 AM EDT TUE AUG 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 AM     FLASH FLOOD      DOWNINGTOWN             40.01N  75.70W
08/13/2013                   CHESTER            PA   TRAINED SPOTTER

            FLOODED BUSINESS ALONG ROUTE 30

0655 AM     FLASH FLOOD      COATESVILLE             39.98N  75.82W
08/13/2013                   CHESTER            PA   TRAINED SPOTTER

            FLODING ON BLACKMORE HILL ROAD

0655 AM     TSTM WND GST     NEWARK                  39.68N  75.76W
08/13/2013  E60 MPH          NEW CASTLE         DE   COCORAHS

0656 AM     TSTM WND DMG     BEAR                    39.62N  75.68W
08/13/2013                   NEW CASTLE         DE   TRAINED SPOTTER

            TREES DOWN

0656 AM     TSTM WND DMG     NEWARK                  39.68N  75.76W
08/13/2013                   NEW CASTLE         DE   TRAINED SPOTTER

            TREES DOWN

0805 AM     FLASH FLOOD      PIKE CREEK              39.73N  75.70W
08/13/2013                   NEW CASTLE         DE   TRAINED SPOTTER

            HIGHWAY 7 IS COVERED WITH SEVERAL FEET OF WATER

0808 AM     FLASH FLOOD      RADNOR                  40.05N  75.36W
08/13/2013                   DELAWARE           PA   PUBLIC

            FLOODING IN STREETS

0817 AM     FLASH FLOOD      NEWARK                  39.68N  75.76W
08/13/2013                   NEW CASTLE         DE   TRAINED SPOTTER

            FLOODING AT SOUTH CHAPEL STREET AND LOVETT AVE

0830 AM     TSTM WND GST     GLASSBORO               39.70N  75.11W
08/13/2013  E65 MPH          GLOUCESTER         NJ   TRAINED SPOTTER

0909 AM     FLASH FLOOD      PENNSAUKEN              39.96N  75.06W
08/13/2013                   CAMDEN             NJ   DEPT OF HIGHWAYS

            US 130 SOUTHBOUND OF CR 612 AND BROWNING ROAD... 1-2
            LANES CLOSED.

0912 AM     FLASH FLOOD      PILESGROVE TWP          39.66N  75.30W
08/13/2013                   SALEM              NJ   TRAINED SPOTTER

            NJ 45 ALL LANES CLOSED DUE TO FLOODING NEAR US 40.

0916 AM     FLASH FLOOD      CHERRY HILL             39.93N  75.03W
08/13/2013                   CAMDEN             NJ   DEPT OF HIGHWAYS

            FLOODING ON NJ-70 EASTBOUND ALL LANES CLOSED NEAR 673
            SPRINGDALE

0917 AM     FLASH FLOOD      GLOUCESTER CITY         39.89N  75.12W
08/13/2013                   CAMDEN             NJ   DEPT OF HIGHWAYS

            FLOODING ON I-76 NEAR EXIT 1C... ALL LANES CLOSED.

0922 AM     TSTM WND DMG     INDIAN MILLS            39.79N  74.74W
08/13/2013                   BURLINGTON         NJ   EMERGENCY MNGR

            SEVERAL HOUSES DAMAGED AND TREES UPROOTED

0923 AM     FLOOD            ELKTON                  39.60N  75.82W
08/13/2013                   CECIL              MD   PUBLIC

            DEBRI ON ROAD US40 EASTBOUND ON ELKNECK ROAD RIGHT LANE
            CLOSED DUE TO DEBRIS

0929 AM     FLASH FLOOD      GLOUCESTER CITY         39.89N  75.12W
08/13/2013                   CAMDEN             NJ   DEPT OF HIGHWAYS

            1-76 WEST NEAR EXIT 1B NEAR 295.

0934 AM     TSTM WND DMG     ELKTON                  39.60N  75.82W
08/13/2013                   CECIL              MD   PUBLIC

            20 TO 30 TREES DOWN 600 BLOCK KNOTTINGHAM ROAD

0934 AM     FLASH FLOOD      NEWARK                  39.68N  75.76W
08/13/2013                   NEW CASTLE         DE   DEPT OF HIGHWAYS

            SEVERAL ROADS CLOSED THROUGHOUT THE COUNTY.

0945 AM     TSTM WND DMG     MONROE TWP              39.65N  74.97W
08/13/2013                   GLOUCESTER         NJ   EMERGENCY MNGR

            TREES... POWER LINES DOWN...LINES DOWN...7000 PEOPLE
            WITHOUT POWER

0947 AM     FLASH FLOOD      GLASSBORO               39.70N  75.11W
08/13/2013                   GLOUCESTER         NJ   DEPT OF HIGHWAYS

            US 322 EASTBUND FLOODED NEAR CR-533 MAIN STREET.

&&

EVENT NUMBER PHI1300340 PHI1300341 PHI1300342 PHI1300343 PHI1300344
PHI1300345 PHI1300346 PHI1300347 PHI1300348 PHI1300352 PHI1300353
PHI1300354 PHI1300355 PHI1300350 PHI1300349 PHI1300356 PHI1300351
PHI1300357 PHI1300358 PHI1300359

GAINES/BARNEY/BUNKER
Special weather statement, Aug 13, 10:01 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1001 AM EDT TUE AUG 13 2013

NJZ012>015-020-131430-
EASTERN MONMOUTH NJ-MERCER NJ-MIDDLESEX NJ-OCEAN NJ-
WESTERN MONMOUTH NJ-
1001 AM EDT TUE AUG 13 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL MERCER...
MONMOUTH...NORTHWESTERN OCEAN AND SOUTHERN MIDDLESEX COUNTIES...

AT 956 AM EDT...A LINE OF DEVELOPING STRONG THUNDERSTORMS WAS
LOCATED FROM MIDDLETOWN TO SPRING LAKE HEIGHTS...DEVELOPING
NORTHEAST AT 10 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. FREQUENT CLOUD
TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO NOT STAY IN
THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL
FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL
POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS
AND CREEKS. THESE STORMS WILL BE NEAR NORTH MIDDLETOWN AROUND 1005
AM...PORT MONMOUTH AROUND 1010 AM...RED BANK AROUND 1015 AM...
LEONARDO AROUND 1020 AM...WEST LONG BRANCH AROUND 1025 AM AND
ALLENHURST AROUND 1030 AM.

OTHER THUNDERSTORMS MAY FOLLOW AROUND 11 AM.

LAT...LON 4017 7399 4014 7402 4011 7446 4031 7458
      4046 7413 4043 7405 4042 7400 4047 7403
      4048 7402 4048 7401 4046 7398 4045 7399
      4045 7396 4031 7396

FORECASTER:  DRAG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 2:45 AM EDTFlash Flood WatchPHIBurlington, Camden, Gloucester, Hunterdon, Mercer, Middlesex and 6 more9 hr
Aug 13, 6:23 AM EDTSevere Thunderstorm WarningPHISalem67 min
Aug 13, 7:05 AM EDTSevere Thunderstorm WarningPHICamden, Gloucester, Salem40 min
Aug 13, 7:11 AM EDTSpecial Marine WarningPHI19 min
Aug 13, 7:16 AM EDTSpecial Weather StatementPHICamden, Gloucester, Salem59 min
Aug 13, 7:22 AM EDTAreal Flood AdvisoryPHICamden, Gloucester, Salem7 hr
Aug 13, 7:33 AM EDTAreal Flood AdvisoryPHIHunterdon, Mercer, Warren7 hr
Aug 13, 7:51 AM EDTSpecial Marine WarningPHI24 min
Aug 13, 7:54 AM EDTFlash Flood WarningPHIBurlington, Camden, Gloucester, Salem8 hr
Aug 13, 7:54 AM EDTSpecial Weather StatementPHICamden66 min
Aug 13, 7:57 AM EDTSevere Thunderstorm WarningPHIGloucester, Salem48 min
Aug 13, 8:20 AM EDTFlash Flood WarningPHIHunterdon, Mercer8 hr
Aug 13, 8:36 AM EDTSpecial Weather StatementPHIMercer39 min
Aug 13, 8:44 AM EDTSevere Thunderstorm WarningPHIAtlantic, Burlington, Camden, Gloucester, Salem61 min
Aug 13, 8:59 AM EDTFlash Flood WarningPHIAtlantic, Burlington, Camden, Gloucester7 hr
Aug 13, 9:07 AM EDTSpecial Weather StatementPHICumberland, Salem38 min
Aug 13, 9:11 AM EDTSpecial Weather StatementPHIBurlington49 min
Aug 13, 9:22 AM EDTSevere Thunderstorm WarningPHIBurlington, Ocean38 min
Aug 13, 9:26 AM EDTSpecial Weather StatementPHIAtlantic34 min
Aug 13, 9:34 AM EDTSpecial Marine WarningPHI56 min
Aug 13, 9:42 AM EDTFlash Flood WarningPHIAtlantic, Burlington, Cape May, Cumberland, Hunterdon, Middlesex and 4 more5 hr
Aug 13, 9:43 AM EDTSevere Thunderstorm WarningPHIAtlantic, Burlington, Ocean47 min
Aug 13, 9:49 AM EDTSpecial Weather StatementPHIAtlantic, Cumberland56 min
Aug 13, 10:04 AM EDTSpecial Weather StatementPHIOcean41 min
Aug 13, 10:12 AM EDTTornado WarningPHIOcean33 min
Aug 13, 10:32 AM EDTSevere Thunderstorm WarningPHIOcean28 min
Aug 13, 10:39 AM EDTSpecial Marine WarningPHI66 min
Aug 13, 10:51 AM EDTSpecial Weather StatementPHIAtlantic54 min
Aug 13, 11:51 AM EDTSpecial Marine WarningPHI84 min
Aug 13, 1:10 PM EDTSpecial Marine WarningPHI65 min
Aug 13, 2:18 PM EDTAreal Flood WarningPHIBurlington, Camden, Gloucester, Salem9 hr
Aug 13, 3:30 PM EDTSmall Craft AdvisoryPHI24 hr
Aug 13, 5:15 AM EDTAreal Flood AdvisoryPHIBerks, Chester, Montgomery4 hr
Aug 13, 5:47 AM EDTFlash Flood WarningPHIChester4 hr
Aug 13, 6:07 AM EDTAreal Flood AdvisoryPHIBucks, Lehigh, Northampton7 hr
Aug 13, 6:07 AM EDTSevere Thunderstorm WarningPHIBucks, Chester, Delaware, Montgomery, Philadelphia53 min
Aug 13, 6:20 AM EDTAreal Flood AdvisoryPHIBucks, Delaware, Philadelphia4 hr
Aug 13, 6:32 AM EDTTornado WarningPHIChester43 min
Aug 13, 6:36 AM EDTFlash Flood WarningPHIChester, Delaware, Montgomery8 hr
Aug 13, 7:14 AM EDTFlash Flood WarningPHIBerks4 hr
Aug 13, 7:42 AM EDTSpecial Weather StatementPHIPhiladelphia48 min
Aug 13, 8:07 AM EDTRiver Flood WarningPHIChester9 hr
Aug 13, 9:50 AM EDTFlash Flood WarningPHIChester4 hr
Aug 13, 11:22 AM EDTRiver Flood WarningPHIChester, Delaware16 hr
Aug 13, 6:51 AM EDTAreal Flood AdvisoryPHINew Castle7 hr
Aug 13, 7:31 AM EDTSpecial Weather StatementPHINew Castle44 min
Aug 13, 8:37 AM EDTRiver Flood WarningPHINew Castle4 hr
Aug 13, 11:19 AM EDTSpecial Weather StatementPHIKent56 min
Aug 13, 1:50 PM EDTRiver Flood WarningPHINew Castle119 min
Aug 13, 5:54 AM EDTAreal Flood AdvisoryPHICecil7 hr
Aug 13, 12:47 PM EDTAreal Flood AdvisoryPHICecil3 hr
Aug 13, 4:55 PM EDTSpecial Weather StatementPHICecil65 min

Nearby

Special Weather Statements in New Jersey, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.